MAUDE Adverse Event Report: Biosense Webster Inc ThermoCool SmartTouch; Cardiac Ablation Percutaneous Catheter

Biosense Webster Inc ThermoCool SmartTouch; Cardiac Ablation Percutaneous Catheter
Catalog Number D132705
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 06/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a left sided nonischemic ventricular tachycardia ablation with a thermocool smarttouch catheter and the patient experienced a cardiac tamponade that required pericardiocentesis.The patient experienced a cardiac tamponade during the transseptal puncture.The cardiac tamponade stabilized by the physicians with a puncture.The procedure was successfully completed.It was reported that the thermocool smarttouch catheter was not involved according to the physicians.Additional information was received on 21-jul-2026 which indicated that the adverse event was discovered post use of biosense webster product.Seven radiofrequency ablations were performed outside the pulmonary veins.No ablations were performed within the pulmonary veins.A brk needle was used for the transseptal puncture.The flow setting was set to 0-30w 17ml/min, 30+w 30ml/min, low flow 2ml/min.After, received additional information on 21-jul-2026 which indicated that the sheath used for transseptal puncture was an agilis sheath.Ablation was performed prior to noting the cardiac tamponade.The adverse event was originally considered non-reportable under the thermocool smarttouch catheter as it was reported that the thermocool smarttouch catheter was not involved and that the event occurred during transseptal.However, bwi became aware on 21-jul-2026 that ablation occurred prior to the cardiac tamponade and therefore, the adverse event was reassessed as reportable under the thermocool smarttouch catheter.The awareness date for this record is 21-jul-2026.
 
Additional Manufacturer Narrative
G4.Pma/ 510(k): p030031;p040036.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
ThermoCool SmartTouch
Common Device Name
Cardiac Ablation Percutaneous Catheter
Manufacturer (Section D)
Biosense Webster Inc
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
Biosense Webster Inc (Juarez)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
katie seppa
31 technology dr
irvine, CA 92618
+1(513)337-8052
MDR Report Key50328216
Report Number3013300026-2026-02694
Device Sequence Number5483206
Product Code LPB
UDI-Device Identifier10846835009200
UDI-Public(01)10846835009200(17)290407(10)31904200M
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 09/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD132705
Device Lot Number31904200M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/20/2026
Initial Report FDA Received Date08/19/2026
Supplement Report FDA Received Date09/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown